MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,20FR,10ML,LF

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,20FR,10ML,LF
Catalog Number DYND11504
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the urinary catheter balloon deflated while inserted into a suprapubic site and the device came out of the end-user.The end-user was taken to a local hospital emergency department (ed) for evaluation and treatment.A urologist at the local hospital was unable to insert a new urinary catheter into the suprapubic site.A urinary catheter was, instead, inserted into the end-user through the urethra.Reportedly, the urologist also inserted and sutured a "wire tube" into the suprapubic site to maintain its patency.On (b)(6) 2019 the end-user reportedly received an outpatient procedure to "re-establish" the suprapubic site and a new urinary catheter was inserted into the patient through this site.No sample was returned to the manufacturer for evaluation.A root cause for the reported incident could not be determined.Due to the reported need for medical intervention, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter balloon deflated while inserted into a suprapubic site.

Common Device Name
CATHETER,FOLEY,100%SILICONE,20FR,10ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key9185967
Report Number1417592-2019-00164
Device Sequence Number2972845
Product Code EZL
UDI-Device Identifier10080196845521
UDI-Public10080196845521
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberDYND11504
Device Lot Number(10)59219040441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66